I have G6PD and often my period will last for approx., 50 to 65 days straight. It is unsettling to my doctor because my heart beat will slow and my blood pressure often drops as well. My doctors have done all types of tests on me and they can't really figure out why this happens. Does anyone have any idea why this happens or what may contribute to this? Or is it really just because of the G6PD?
Well G6PD deficiency can cause life long anemia and hemolytic disease. This anemia can cause heavy or prolonged period. However, other causes of prolonged periods should be investigated before this conclusion is reached. A prolonged bleeding of any kind from the vagina can be due to a sore or ulcer in vagina as you see in Herpes or otherwise, endometritis or infection of endometrium of uterus, cervicitis or infection of cervix, fibroids, vaginal infections, vaginal polyp, endometriosis and cancer of either cervix, uterus or ovary. It can also be due to a hormonal contraceptive of any kind or due to hormonal imbalance due to withdrawing it. Sometimes PCOS also presents with prolonged vaginal bleed. Do discuss this with your doctor. Take care!
The medical advice given should not be considered a substitute for medical care provided by a doctor who can examine you. The advice may not be completely correct for you as the doctor cannot examine you and does not know your complete medical history. Hence this reply to your post should only be considered as a guiding line and you must consult your doctor at the earliest for your medical problem.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.